MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 29 X 90 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 29 X 90 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2990BPS
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82184806 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the sales rep, the 29mm x 90mm x 80cm palmaz genesis transhepatic biliary stent on.035¿ opta pro percutaneous transluminal angioplasty (pta) delivery system was placed in left iliac artery and attempt was made to deploy.Balloon was inflated to 8 atmospheres (atm).Catheter was removed.The doctor could not see stent in artery under fluoroscopy.They checked catheter and stent was still on the catheter, behind the balloon.There was no reported patient injury.The device was stored as per labeling and opened in sterile field.The device was used in patient.The device was removed from packaging correctly.There were no anomalies noted prior to use.The device was prepped per the ifu guidelines.There was no difficulty noted during prep.The stent was manipulated during the prep of the device.The stent appeared to be properly mounted on the system when inspected prior to use.The balloon was not inflated or partially inflated prior to inserting stent delivery system into the catheter.There no was resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while device was inserted into the guide catheter.There was no difficulty while advancing/tacking the device towards the lesion.No unusual force was used at any time during the procedure.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The device was removed easily.A non-cordis stent was used to complete case.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported by the sales rep, the 29mm x 90mm x 80cm palmaz genesis transhepatic biliary stent on.035¿ opta pro percutaneous transluminal angioplasty (pta) stent delivery system (sds) was placed in left iliac artery and attempt was made to deploy.Balloon was inflated to 8atm (eight atmospheres).Catheter was removed.The doctor could not see stent in artery under fluoroscopy.They checked catheter and stent was still on the catheter, behind the balloon.There was no reported patient injury.The device was stored as per labeling and opened in sterile field.The device was used in patient.The device was removed from packaging correctly.There were no anomalies noted prior to use.The device was prepped per the ifu guidelines.There was no difficulty noted during prep.The stent was manipulated during the prep of the device.The stent appeared to be properly mounted on the system when inspected prior to use.The balloon was not inflated or partially inflated prior to inserting stent delivery system into the catheter.There no was resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while device was inserted into the guide catheter.There was no difficulty while advancing/tacking the device towards the lesion.No unusual force was used at any time during the procedure.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The device was removed easily.A non-cordis stent was used to complete case.The product was returned for analysis.One non-sterile long genesis / pro 29 x 90 biliary 80cm sds was received coiled for analysis inside a plastic bag.Per visual analysis, the stent was observed moved from its original position and a partially inflated balloon could be observed since liquid could be noted inside.No other anomalies were observed during the analysis.Per microscopic analysis marks on the balloon are noted where the stent was originally placed.Additionally, a partially inflated balloon could be observed since liquid is present inside the balloon.A product history record (phr) review of lot 82184806 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent - offset/out of position ¿ in patient¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, the stent was received moved from its original position.However, liquid was found inside the balloon that could indicate that an attempt of inflation was intended.Additionally, the marks of the stent where the stent was originally placed could not be easily noted on the balloon during microscopic analysis since it was partially inflated.Procedural or handling factors may have contributed to the event.According to the safety information in the instructions for use ¿prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.B.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the stricture.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 29 X 90 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11876203
Report Number9616099-2021-04575
Device Sequence Number14342472
Product Code FGE
UDI-Device Identifier20705032039793
UDI-Public20705032039793
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberPG2990BPS
Device Catalogue NumberPG2990BPS
Device Lot Number82184806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1